Alert archive / Michigan / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 25, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 5, 2021, 3:01 PM EDT for Delta County, Michigan. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 5, 2021, 3:15 PM EDT
- In force
- 14 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Delta County, MI
The radar
The Marquette radar (KMQT), 74 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569 WUUS53 KMQT 051901 SVRMQT MIC041-051915- /O.NEW.KMQT.SV.W.0025.210705T1901Z-210705T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Marquette MI 301 PM EDT Mon Jul 5 2021 The National Weather Service in Marquette has issued a * Severe Thunderstorm Warning for... Northwestern Delta County in south central Upper Michigan... * Until 315 PM EDT. * At 300 PM EDT, a severe thunderstorm was located near Gladstone, or 11 miles north of Escanaba, moving southeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Rapid River around 310 PM EDT. Gladstone around 315 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4598 8723 4603 8712 4593 8685 4577 8710 TIME...MOT...LOC 1900Z 325DEG 16KT 4592 8709 HAIL...1.00IN WIND...<50MPH $$ TAP
1 follow-up statement
782
WWUS53 KMQT 051908
SVSMQT
Severe Weather Statement
National Weather Service Marquette MI
308 PM EDT Mon Jul 5 2021
MIC041-051915-
/O.CON.KMQT.SV.W.0025.000000T0000Z-210705T1915Z/
Delta MI-
308 PM EDT Mon Jul 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WEST CENTRAL DELTA COUNTY...
At 308 PM EDT, a severe thunderstorm was located near Gladstone, or 9
miles north of Escanaba, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Delta County, including the following locations... Perkins
and Brampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4596 8722 4601 8711 4593 8688 4579 8708
TIME...MOT...LOC 1908Z 325DEG 16KT 4589 8706
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:45 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 5, 1:45 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Marquette MI 145 PM EDT Mon Jul 5 2021 .SHORT TERM...(Today and tonight) Issued at 524 AM EDT MON JUL 5 2021 09Z Water vapor imagery and RAP analysis shows a nw flow shortwave moving across the Upper Great Lakes. Convection along and ahead of this feature is now focused primarily over eastern Lake Superior with another cluster of cells over the western U.P. from Ontonagon to Iron County. All this convection is focused along an area of convergence with sfc trough moving over the area and along axis of steeper 7-7.5C mid-level lapse rates, area of 925-850 mb WAA and environment of nearly 2000 j/kg MUCAPE. Can't really say any of the CAMs have a great handle resolving this convection, but it seems like the consensus of the CAMs eventually shows the focus for convection shifting southeast with the movement of the sfc trough through the late morning hours into eastern, and perhaps south central Upper Mi. It will continue to be and muggy today, especially over the se half of the fcst area where higher dewpoints in the upper 60s to near 70F will pool along the sfc trough. As stated before, expect best chances for showers and thundershowers to shift into the eastern and south central late morning into the afternoon hours with increasing convergence and MLCAPE up to 1500 j/kg along stalled out sfc trough. Again, wouldn't really anticipate any strong to severe storms as deep layer shear is generally 20 knots or less, but with PWATs of 1.5 to 1.7 inches heavy downpours will definitely be a threat with the thunderstorms. Under partly to mostly cloudy skies, expect max temps in the mid 80s to near 90F, warmest south central. Cooler temps around 80F are expected closer to the Great Lakes shorelines. Tonight, expect a quiet night in the wake of sfc trof slipping s of the area early evening. A shortwave will be tracking across northern Ontario, and that wave will send an associated cold front s, passing across the fcst area late tonight. With little forcing/instability, it does not appear that any pcpn will occur with fropa. Min temps will be more comfortable, ranging from the mid 50s north half to the mid 60s far south central. .LONG TERM...(Tuesday through Sunday) Issued at 424 AM EDT MON JUL 5 2021 Western CONUS ridging is expected to remain in place throughout the longterm period, leading to weak downstream troffing over the Great Lakes. A stronger cold front is expected to move through the UP Tuesday into Wednesday, with widespread soaking rain looking likely for much of the UP. High pressure moves in behind the rain on Thursday, which should keep the UP dry and near to blo normal for temperatures. Attention will then turn to a shrtwv and assoc low pressure system progged to move through the Upper Midwest Friday into Saturday. This wave will reach the Pac NW on Thursday before riding along the ridge into the Northern Plains on Friday morning. Models are suggesting troffing downstream in eastern Canada will slow this shrtwv down and there is some uncertainty on if it moves through the UP or stalls out across the Midwest. Zonal mid-level flow will move in for Tuesday as light northerly sfc winds will be across the Upper Midwest region with sfc high pressure moving south from Canada into the Northern Plains. A shrtwv and associated low pressure system to the north near James Bay will pull a cold front to the south across the UP with it as 850mb temps fall to around 5 to 7C by Wednesday. This cold front is progged to stall out, with its temperature gradient remaining draped across northern Wisconsin and northern Lower Michigan. As a shrtwv moves through the front Tuesday evening into Wednesday, a weak sfc low develops with fgen forcing bringing a widespread, soaking rain across most of Upper Michigan. Although it seems the Keweenaw will miss out on much of the heavier pcpn, the lower half of the UP could see anywhere from 0.5 to 1.5 inches of rain Tuesday through Wednesday morning depending on where the axis sets up...which seems most likely across the Wisconsin state line and south-central UP. Instability is marginal at best, and models are trending away from any thunderstorms with this, but did leave some slight chances across the south central Tuesday evening before the colder air undercuts any instability left. High pressure and drier wx return for Thursday before another shrtwv moves into the region on Friday. Uncertainty remains on the track of this wave and assoc sfc low, but there is a trend towards a slower evolution in the deterministic and ensemble means. This would leave the mid-level wave across the Upper Midwest Saturday into Sunday, before finally traversing through the Great Lakes Monday into Tuesday. An unsettled weekend at this point is the best wave to put it as the UP could see a few days of rain, or be missed all together if wave remains off to the south into IA/WI/IL. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 144 PM EDT MON JUL 5 2021 VFR flight conditions are expected for all terminals. The first of two cold fronts has passed to the east of all terminals as of 18Z. Lake breeze may cause VCSH and fluctuating winds from the northeast at SAW this afternoon. Gusty winds are possible briefly for CMX through 19Z today up to 20 kts. The second cold front will make its way across Upper Michigan from west to east Tuesday morning, bringing another round of -SHRA. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 524 AM EDT MON JUL 5 2021 Expect winds generally 15-20 kts or less today across Lake Superior. North to northeast will increase up to 25 knots late tonight and Tuesday in the wake of a cold front. Another system moving just south of the area could cause another brief spike in northeast winds to 25 knots late Tue night into Wed morning, before winds diminish to 15 kts or less again late Wednesday into Friday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... Beach Hazards Statement until 8 PM EDT this evening for MIZ014. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Voss LONG TERM...JAW AVIATION...BW MARINE...Voss
Hazardous weather outlook, Jul 5, 3:39 AM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 339 AM EDT Mon Jul 5 2021 MIZ001>007-009>014-084-085-060745- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 339 AM EDT Mon Jul 5 2021 /239 AM CDT Mon Jul 5 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms today across the east half of Upper Michigan. There is a high swim risk for the Lake Michigan beaches of Schoolcraft County today. See the Beach Hazards Statement for details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance of thunderstorms Tuesday night over south-central Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-060745- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 339 AM EDT Mon Jul 5 2021 /239 AM CDT Mon Jul 5 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight There is a chance of thunderstorms this morning across eastern Lake Superior. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-060745- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 339 AM EDT Mon Jul 5 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a slight chance of thunderstorms Tuesday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JAW
In the hours before
Local storm report, Jul 5, 11:19 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1119 AM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HAIL 1 NNW MANISTIQUE 45.96N 86.26W
07/05/2021 E0.70 INCH SCHOOLCRAFT MI PUBLIC
ESTIMATED SIZE HAIL OF DIME SIZE FROM SOCIAL
MEDIA REPORT. TIME ESTIMATE OF LOCATION
BASED OFF RADAR.
&&
BMWLocal storm report, Jul 5, 2:10 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
210 PM EDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 WSW WATTON 46.53N 88.64W
07/05/2021 M1.07 INCH BARAGA MI CO-OP OBSERVER
CO-OP OBSERVER STATION WTNM4 WATTON 2 WSW.
&&
TAPSpecial weather statement, Jul 5, 2:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Marquette MI
240 PM EDT Mon Jul 5 2021
MIZ013-051915-
Delta MI-
240 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELTA COUNTY UNTIL
315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rock, or 18 miles north of Escanaba, moving southeast at 15 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Gladstone, Rapid River, Rock, U.S. 41 between Trenary and Rapid
River, Brampton, Maplewood, St. Nicholas and Perkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4598 8729 4599 8724 4608 8724 4615 8715
4597 8680 4578 8707
TIME...MOT...LOC 1839Z 314DEG 15KT 4601 8714
TAPThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:37 AM EDT | Beach Hazards Statement | MQT | Schoolcraft | 16 hr |
| Jul 5, 5:11 AM EDT | Special Weather Statement | MQT | Iron | 19 min |
| Jul 5, 5:38 AM EDT | Small Craft Advisory | MQT | 11 hr | |
| Jul 5, 5:52 AM EDT | Special Weather Statement | MQT | Iron | 23 min |
| Jul 5, 5:59 AM EDT | Special Weather Statement | MQT | Iron | 16 min |
| Jul 5, 7:05 AM EDT | Special Weather Statement | MQT | Marquette | 40 min |
| Jul 5, 8:05 AM EDT | Special Weather Statement | MQT | Schoolcraft | 25 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | MQT | Delta | 35 min |
| Jul 5, 3:15 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 15 min |
| Jul 5, 3:32 PM EDT | Special Weather Statement | MQT | Delta | 13 min |
| Jul 5, 5:45 PM EDT | Special Weather Statement | MQT | Delta | 30 min |
| Jul 5, 6:31 PM EDT | Special Weather Statement | MQT | Delta | 29 min |
| Jul 5, 6:32 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 28 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.